MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEFLEX. GRASP. FORCEPS 6.6FR WL 550MM

RICHARD WOLF GMBH; FLEFLEX. GRASP. FORCEPS 6.6FR WL 550MM
Model Number 8736685
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer richard wolf gmbh has issued an advisory notice ((b)(4)/ notification #: (b)(4) ) regarding flex.Grasp.Forceps not functioning properly.The users are having difficulty in opening and closing the graspers.In response to the notice, the customer stated they have 2 forceps that were out of use.The suspect device is flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685, batch # 4500352416.
 
Additional Manufacturer Narrative
The following fields have new information: h6 (type of investigation, investigation findings, and investigation conclusions).The flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685, batch#: 4500352416, was investigated in the responsible department.The investigations revealed that the damaged was beyond the ability to be tested per prtcl 23-0009.The instrument was not able to fit properly in test fixture.Further investigations showed a severe damage to the pull rod and flexible metal tube.These parts were completely locked together.Finally, twelve separate points of damage to pull rod and/or outer tube was found.In this case, improper handling is indicated as damage found to be consistent with significant abuse over a prolonged period.Due to it, the instrument was scrapped.The reported flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685 is from batch: 4500352416 and it was produced on 20/apr/2022.The batch contains 14 pieces.No anomalies were detected during production.Rw gmbh has a total of 13 similar complaints "jaws will not open" including the current one regarding flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685 received during the review period from 01/01/2019 to 10/20/2022.In general, the user is advised in the associated instructions for use ga-s004/ en/ us /v3.0 / 2021-11 / pk21-0310 under chapter 8 that a visual and functional check must be carried out before and after each use.Possible functional impairments of the above type can be easily detected by the user if these instructions are followed.In our risk analysis b1-2 rev.05, manufacturing-related, handling-related and design-related hazards, with regard to a functional impairment, as well as risks due to a product that cannot be used, with the corresponding extent of damage and the assumed probability of occurrence, and assessed with an acceptable risk.

Brand Name
NA
Common Device Name
FLEFLEX. GRASP. FORCEPS 6.6FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
marco bruxmeier
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17010073
Report Number9611102-2023-00031
Device Sequence Number7500661
Product Code FCL
UDI-Device Identifier04055207020289
UDI-Public04055207020289
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8736685
Device Catalogue Number8736.685
Device Lot Number4500352416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9611102-03-22-2023-001-C
Patient Sequence Number1
Patient SexUnknown